Join Us

We are 224,319 members in 83 forums discussing 163,493 topics.

Help with Abbreviations

Topic: It's such a headache (aka migraines after mastectomy)

Forum: Singles With Breast Cancer —

Singles with breast cancer who want to connect.

Posted on: Aug 10, 2015 09:01PM

MiBluSky61 wrote:

Does any one know of any research, articles, or back ground on migraines following bi-lateral mastectomy?

When I was a youth I had migraines all the time and when I entered menopause they left - never to be felt since. Now all of a sudden since my bi-lateral mastectomy, I have (almost daily) aura's followed by multiple day, full blown migraines.

Of course the Oncologist said she sees no reason why the migraines would be associated with the mastectomy. The Neurologist said he sees no reason why the migraines would be associated with the mastectomy. The Physical Therapist said she suspects the two are related. And so far I haven't been able to get a doctor to run any tests to rule the obvious concerns out.

As a Medical Library Informationist I know my research and have been documenting the information I have found with still trying to maintain a sensible head by not jumping to any conclusions. I've had to slowly back away from the computer!

So I thought, I would turn to Social Media and community cancer boards to find out what everyone else may be experiencing and have learned on the subject. I'd appreciate any input.

Dx 5/6/2015, ILC, Both breasts, 1cm, Stage IA, Grade 2, 0/2 nodes, ER+/PR+, HER2- Hormonal Therapy
Log in to post a reply

Page 1 of 1 (2 results)

Posts 1 - 2 (2 total)

Log in to post a reply

Aug 10, 2015 11:42PM Moderators wrote:

MiBluSky61-

We wanted to welcome you to our community here at BCO. We're sorry for what brings you here, but we hope you find the support and information you're looking for!

Could your migraines be associated with your hormonal therapy? They have been known to happen to some women as they undergo therapies such as tamoxifen, faslodex, or femara. You can read more about that here: http://www.breastcancer.org/treatment/side_effects.... We're sure members of our community will have more insight to shed on this.

Please let us know if we can be of any assistance!

The Mods

To send a Private Message to the Mods: community.breastcancer.org/mem...
Log in to post a reply

Aug 11, 2015 10:10AM MiBluSky61 wrote:

Thank you for the kind welcome and reply. Breastcancer.org has already been a wonderful source of information and community for me.

Although my profile indicates hormone therapy, I have not yet started it. Last week they did a bone density test and related blood work to help determine which medication would better serve me. Even though I'm not excited about the possible side effects of any of the treatments, I'm extremely thankful that as of now no Chemo or radiation will be needed. Would just love to figure out why all of the sudden these darn migraines have returned after being gone for (3 years) so long and mysteriously right after the mastectomy. It's the information junkie in me in addition to wanting them gone.
Loopy


Dx 5/6/2015, ILC, Both breasts, 1cm, Stage IA, Grade 2, 0/2 nodes, ER+/PR+, HER2- Hormonal Therapy

Page 1 of 1 (2 results)